Utah, 2022

Tornado and Flash Flooding in Utah, June 17 to 19, 2022

June 17 to 19, 2022 · NWS SLC · 33 events in 17 counties and zones

A widespread high wind event across Utah was followed by strong thunderstorms associated with a system spanning a three-day period. These storms produced numerous instances of severe wind gusts, in addition to a tornado, a report of hail, and flash flooding.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

A widespread high wind event across Utah was followed by strong thunderstorms associated with a system spanning a three-day period. These storms produced numerous instances of severe wind gusts, in addition to a tornado, a report of hail, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 17, 11:31 AM UTC, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 17, 11:31 AM UTC, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
531 AM MDT Fri Jun 17 2022

.SYNOPSIS...A deep and potent trough over the West Coast will
bring with it widespread strong winds through Saturday. The
potential for microbursts exists on today, with a more pronounced
moisture surge setting up on Saturday that will shift the threat
towards thunderstorms and heavy rain potential Saturday through
Sunday morning, especially in eastern areas.

&&

.SHORT TERM (THROUGH 12Z SUNDAY)...Southerly flow aloft is
increasing over Utah this morning as the upstream upper low is now
centered off the CA/OR coast. Expect the winds to continue to
strengthen through the day as the low and associated mean trough
slowly moves inland and H7 flow increases to 40-55kt over Utah.
Additionally, pressure falls over northeast NV and northwest UT will
lead to a tightening of the surface pressure gradient. This will set
up a wind event over Utah, with the strongest winds (occasional
gusts over 60 mph) across the western valleys. The southerly flow
and well-mixed conditions will maintain very warm temperatures
across much of the area today.

In conjunction with the southerly flow, a plume of subtropical
moisture has quickly spread into the area, aided by a weak vort lobe
that is lifting into northern Utah currently. High-based showers are
accompanying this moisture surge, the leading edge of which will
reach the Idaho border by around 12-13z. As a result, high-based
showers or virga can be expected this morning along portions of the
Wasatch Front. A dry slot is expected to spread across western Utah
later today, confining the moisture and associated showers to the
spine of Utah and points eastward by this afternoon. The showers are
expected to produce little in the way of precipitation, but there
will be scattered microburst potential. Earlier showers have
produced moderate gusts in the 25-40 mph range, but expect
microburst winds to be stronger by this afternoon with daytime
heating and stronger mixing. Instability will remain modest as the
moisture will not be very deep today, but a few thunderstorms will
be possible, best chance across the northeastern portions of the
forecast area this afternoon and evening.

The dry slot is expected to erode as moisture increases westward
tomorrow. As a result, shower and thunderstorm potential could reach
portions of the I-15 corridor tomorrow, while continuing across the
mountains and east. Showers should in general trend a bit more
moist, with isolated heavy rain potential. However, gusty microburst
winds are still possible, especially along the western periphery
near the moisture gradient. Otherwise, the synoptic wind setup will
remain similar to today as the trough remains upstream, and Wind
Advisories may need to be extended.

.LONG TERM (After 12Z/6AM Sunday)...The long-term forecast period
begins with the axis of the amplified longwave trough over the
central Great Basin. There is great model agreement in this feature
moving slowly to the east and then beginning to lift out of our area
late Monday. A combination of positive vorticity advection, upper-
level jet support, and sufficient moisture across eastern UT provide
both dynamics and moisture for continuing rain showers and scattered
thunderstorms further east in our area, including the Uinta
Mountains and Western Uinta Basin. Along with these ingredients is
decent instability, with a few hundred J/kg of CAPE expected. The
western portion of the forecast area, including the Wasatch and
Central Mountains, are likely too dry to see much activity other
than a few isolated showers. Eighty percent of ensemble members
suggest >0.1" of precipitation across the eastern half of UT, with
the other 20% favoring a drier solution with precipitation only
across the eastern third of UT.

With this trough, a cold front is expected to pass through the area,
cooling temperatures to about 5-15 degrees below normal and
providing an additional source for lift. Ahead of this front,
stronger southerly winds will linger, however they are not expected
to be as strong as earlier in the weekend. Forecasted H7 winds
around 30-40kts may mix down Sunday afternoon and cause some
stronger gusts, especially across southern and western UT.

By 00z Tuesday, there is still great agreement in the positioning of
the trough axis as it moves over our forecast area and begins to
lift out. As this trough slowly lifts north, a trailing shortwave
will follow, yet with a very dry air mass settling in, there aren't
any impacts anticipated, except for maybe slightly increased cloud
cover. After this trailing shortwave, zonal flow is expected to
dominate through the rest of the long-term period, bringing
subsidence and warming temperatures to 5-10 degrees above normal by
Friday.

A low pressure system is expected to develop off of the BC coast
late next week, though its exact progression inland is uncertain.
Most (86%) of ensemble members favor a persistent ridge over our
area by the end of the week, with the minority suggesting a quicker
trough that lands on our doorstep by Friday.

&&

.AVIATION...KSLC...There is a 15% likelihood of periods of MVFR VIS
due to blowing dust from gusty southerly winds between 18-03z.
Otherwise, expect VFR conditions. Between 12-17z, isolated high-
based showers in the vicinity are possible, though dry low levels
will likely prevent any rain from reaching the surface. These
showers may cause periods of gusty, erratic winds. Around 03z, there
could be a period of low-level wind shear from speed shear after
decoupling, however confidence in impactful LLWS is low enough to
not include in the 06z TAF package.

.REST OF UTAH AND SOUTHWEST WYOMING...Expect gusty winds out of the
south across the entire area beginning as early as 15z, and
decreasing around 02-03z. Areas susceptible to blowing dust may see
reductions in VIS near peak winds. Isolated high-based showers are
expected to move from south to north across central and eastern UT;
these showers may cause periods of gusty, erratic winds from
microbursts. After sunset, there is potential for much of the area
to experience low-level wind shear, however confidence is too low in
its strength at this point to include in the 06z TAF package.

&&

.FIRE WEATHER...Moisture already increasing rapidly from the south
this morning will bring high-based showers to much of the eastern
half of the area today, resulting in gusty outflow winds but little
precipitation. Isolated to widely scattered dry thunderstorms will
develop by this afternoon, with the greatest activity across
northeast Utah. Meanwhile, gusty south winds can be expected across
much of the area today, strongest across western Utah where
occasional gusts over 60 mph are expected. This will maintain hot
temperatures across the area. These winds are expected to persist
through tomorrow. Showers and thunderstorms will increase tomorrow,
but once again remaining mostly over the mountains and east. Storms
are expected to trend a bit wetter, but some dry thunderstorm
activity could linger. A cold front will slide into Utah on Sunday.
Some showers will continue across mainly the north on Sunday, with
gusty winds and dry conditions across the south and east which could
result in critical fire weather conditions. Thereafter, cooler and
drier conditions are expected into the early part of next week.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...High Wind Warning from 10 AM this morning to 10 PM MDT Saturday
     for UTZ101-102-115-122.

     High Wind Warning from 10 AM this morning to 10 PM MDT this
     evening for UTZ123.

     Wind Advisory from 10 AM this morning to 10 PM MDT this evening
     for UTZ103>108-116-118>121-124-126>131.

     Red Flag Warning from 10 AM this morning to 10 PM MDT Saturday
     for UTZ478-492-495-497.

     Red Flag Warning from 10 AM this morning to 10 PM MDT this
     evening for UTZ496-498.

     Red Flag Warning from noon today to 10 PM MDT this evening for
     UTZ482-484-489-493-494.

WY...None.
&&

Cheng/Cunningham

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

In the hours before

Local storm report, Jun 17, 12:58 PM UTC, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
658 AM MDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND GST     6 S HYRUM               41.55N 111.85W
06/17/2022  M64.00 MPH       CACHE              UT   MESONET

            PARADISE

&&

LC
Special weather statement, Jun 17, 1:26 PM UTC, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
726 AM MDT Fri Jun 17 2022

UTZ109-110-171400-
Bear Lake and Bear River Valley UT-Wasatch Mountains I-80 North UT-
726 AM MDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of northwestern Rich
County through 800 AM MDT...

At 725 AM MDT, Doppler radar was tracking a strong thunderstorm near
Bear Lake, or near Laketown, moving north at 60 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laketown, Bear Lake Idaho Portion, Garden City, Bear Lake, Garden,
Meadowville, Pickelville and Lakota.

This storm will be capable of producing strong gusty winds on Bear
Lake. This will lead to a sudden increase in waves and very choppy
waters which will result in hazardous boating conditions. Boaters are
urged to seek safe harbor if possible.

This includes the following highways...
 US Route 89 between mile markers 497 and 502.
 Utah Route 30 between mile markers 110 and 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4182 11120 4185 11144 4200 11141 4201 11127
      4200 11113
TIME...MOT...LOC 1325Z 192DEG 50KT 4192 11130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

LC
Local storm report, Jun 17, 1:31 PM UTC, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
731 AM MDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND GST     5 E PROVIDENCE          41.71N 111.72W
06/17/2022  M71 MPH          CACHE              UT   MESONET

            LOGAN PEAK

&&

LC
Local storm report, Jun 17, 1:47 PM UTC, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
747 AM MDT FRI JUN 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
06/17/2022  M64 MPH          WEBER              UT   MESONET

            SNOWBASIN - MOUNT OGDEN

&&

LC

The radar

The Cedar City radar (KICX), 234 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 9 high wind, 2 flash flood, 1 dust storm, 1 hail, 1 tornado. Local standard time, as filed.

High Wind, Castle Country

When
June 17, 8:30 AM PDT to 3:00 PM PDT
Where
Castle Country forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
39.131, -111.032 (the zone’s center; the record gives no point)

A peak wind gust of 75 mph was recorded by the Fremont Junction mesonet station.

High Wind, Great Salt Lake Desert and Mountains

When
June 17, 9:10 AM PDT to June 18, 7:10 PM PDT
Where
Great Salt Lake Desert and Mountains forecast zone
Measured
79 kt (91 mph) measured gust
Reported by
Mesonet
Coordinates
40.689, -112.452 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 91 mph at Camel Back Mountain, 77 mph at Simpson Spring, 69 mph at Salt Flats, 68 mph at I-80 at MP 71 East Delle, and 61 mph at Hat Island.

High Wind, Tooele and Rush Valleys

When
June 17, 10:10 AM PDT to June 18, 5:00 PM PDT
Where
Tooele and Rush Valleys forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.449, -113.131 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 66 mph at I-80 at MP 81 Dolomite, 63 mph at I-80 at MP 79 Timpie, and 64 mph at SR-36 at MP 49 Stockton Bar.

High Wind, Upper Sevier River Valleys

When
June 17, 10:40 AM PDT to June 18, 3:40 PM PDT
Where
Upper Sevier River Valleys forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.313, -111.792 (the zone’s center; the record gives no point)

A peak wind gust of 66 mph occurred at the Junction South mesonet station.

High Wind, Southwest Utah

When
June 17, 11:00 AM PDT to June 18, 2:00 PM PDT
Where
Southwest Utah forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
37.832, -113.343 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 72 mph at Murdoc, 63 mph at Milford Municipal Airport/Ben and Judy Briscoe Field ASOS, 59 mph at Cedar City Regional Airport ASOS, and 58 mph at I-15 at MP 54 Hamiltons Fort.

High Wind, Salt Lake Valley

When
June 17, 11:05 AM PDT to June 18, 6:15 PM PDT
Where
Salt Lake Valley forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
40.668, -111.924 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 68 mph at Point of the Mountain North Side, 62 mph at I-80 at MP 107, 62 mph at I-215 at MP 16 Taylorsville, 63 mph at BACCUS/SR111, 64 mph at Beach Kennecott, and 58 mph by the Salt Lake City International Airport ASOS.

High Wind, Western Juab/Millard Counties

When
June 17, 11:07 AM PDT to June 18, 3:00 PM PDT
Where
Western Juab/Millard Counties forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.389, -112.942 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 64 mph at King Canyon, 60 mph at Tule Valley, 59 mph at Fish Springs, and 58 mph at Black Rock.

High Wind, Bryce Canyon Country

When
June 18, 10:50 AM PDT to 5:53 PM PDT
Where
Bryce Canyon Country forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
37.570, -111.666 (the zone’s center; the record gives no point)

A peak wind gust of 62 mph was recorded by the Bryce Canyon Airport ASOS.

High Wind, Utah Valley

When
June 18, 12:30 PM PDT to 2:50 PM PDT
Where
Utah Valley forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.120, -111.670 (the zone’s center; the record gives no point)

Peak wind gusts at mesonet stations included 66 mph at SR-68 at MP 16 Mosida,|60 mph at Pioneer Crossing, and 58 mph at American Fork Marina.

Dust Storm, Great Salt Lake Desert and Mountains

When
June 18, 12:56 PM PDT to 5:00 PM PDT
Where
Great Salt Lake Desert and Mountains forecast zone
Reported by
Law Enforcement
Coordinates
40.689, -112.452 (the zone’s center; the record gives no point)

Law enforcement reported visibility due to blowing dust down to 600 feet between mile mileposts 6 and 38.

Thunderstorm Wind, Utah

When
June 18, 1:50 PM MST
Where
Utah County, 10.86 mi WNW of Lake Shr
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.180, -111.920

The SR-68 at MP 16 Mosida mesonet station recorded a peak wind gust of 66 mph.

Thunderstorm Wind, Utah

When
June 18, 2:10 PM MST
Where
Utah County, 4.23 mi WSW of Lehi
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.370, -111.920

The Pioneer Crossing mesonet station recorded a peak wind gust of 60 mph.

Flash Flood, Wayne

When
June 18, 8:15 PM MST to 9:45 PM MST
Where
Wayne County, 2.71 mi E of Fruita to 1.36 mi SSW of Notom
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
38.280, -111.200

Grand Wash Road and Capitol Gorge Road were closed due to mud from flash flooding.

Thunderstorm Wind, Duchesne

When
June 19, 6:10 AM MST
Where
Duchesne County, 23.19 mi S of Fruitland
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
39.890, -110.750

The Indian Canyon Summit mesonet station recorded a peak wind gust of 62 mph.

Thunderstorm Wind, Duchesne

When
June 19, 8:10 AM MST
Where
Duchesne County, 9.8 mi N of Altonah
Measured
59 kt (68 mph) measured gust
Reported by
RAWS
Coordinates
40.540, -110.330

Peak wind gust of 68 mph at Yellowstone Drainage RAWS.

Hail, Carbon

When
June 19, 8:10 AM MST
Where
Carbon County, 2.14 mi SSW of Jacobs
Measured
1.25 in hail
Reported by
Public
Coordinates
39.690, -110.860

Half-dollar-sized hail fell.

Tornado, Duchesne

When
June 19, 8:13 AM MST to 8:17 AM MST
Where
Duchesne County, 23.79 mi S of Fruitland to 21.83 mi SSE of Fruitland
Rating
EF2
Path length
2.08 mi
Path width
880 yd
Reported by
NWS Storm Survey
Coordinates
39.882, -110.745

A tornado developed near the summit of US-191 and Argyle Canyon |Road in remote southwestern Duchesne County at about 9200 feet. |Sporadic damage is noted in this area as it moved north over a |ridge line and into a valley adjacent to US-191 along Indian |Canyon.

The tornado then descended down the length of the valley from |about 9200 feet to a creek adjacent to US-191 at an elevation of |about 8500 feet. Over this period, both the strength and and width|of the tornado increased substantially with a continuous damage |path through a mixed aspen and conifer forest. The maximum damage |was found in this area and was significant. Almost all trees over |a large hillside facing the road were violently blown down, |snapped, or topped into a clearly convergent axis. Several tree |tops were desposited along the creek and road with no clear |indicatation as to where they orginated.

The tornado then crossed US-191 and ascended the hillside from |about 8500 feet to another ridge on the northwest side of the road|to an elevation of about 9100 feet. Considerable damage was noted|immediately north of US-191 where numerous trees were snapped or |uprooted, although not to the severe extent noted on the south |side of the road. Damage decreased considerably up the hillside to|the top of the 9100 foot ridge line with more sporadic toppled |trees.

A few toppled trees were noted into the next basin over the ridge|on the north side of the road, marking the last discernible |damage from the tornado, and the end of the 2 mile damage path.

Flash Flood, Carbon

When
June 19, 9:00 AM MST to 10:30 AM MST
Where
Carbon County, 2.81 mi S of Jacobs to 2.52 mi S of Jacobs
Cause
Heavy Rain
Reported by
Public
Coordinates
39.680, -110.860

Received video via social media of flooding of the Price River in Helper. Video showed flows at or above bank full with large debris contained in the flow. Downstream river gage along the Price River at Woodside indicated a peak flow of 749 CFS at 1100 am MDT. Time of flooding estimated by radar.

Thunderstorm Wind, Tooele

When
June 19, 1:30 PM MST
Where
Tooele County, 6.63 mi NNE of Clive
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.760, -113.010

A peak wind gust of 61 mph was recorded by the I-80 at Grassey mesonet station.

Thunderstorm Wind, Salt Lake

When
June 19, 1:30 PM MST
Where
Salt Lake County, 2.1 mi E of Nash
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.470, -111.880

A peak wind gust of 61 mph was recorded by the Point of the Mountain North Side mesonet station.

Thunderstorm Wind, Box Elder

When
June 19, 1:45 PM MST
Where
Box Elder County, 11.07 mi S of Lakeside
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
41.060, -112.890

A peak wind gust of 74 mph was recorded by the Lakeside Mountain mesonet station.

Thunderstorm Wind, Tooele

When
June 19, 1:50 PM MST
Where
Tooele County, 1.05 mi W of Delle
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.770, -112.800

A peak wind gust of 59 mph was measured by the I-80 at MP 68 West Delle mesonet station.

Thunderstorm Wind, Tooele

When
June 19, 1:50 PM MST
Where
Tooele County, 0.87 mi SE of Timpie
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.740, -112.620

A peak wind gust of 66 mph was recorded by the I-80 @ mp 78 mesonet station.

Thunderstorm Wind, Tooele

When
June 19, 1:50 PM MST
Where
Tooele County, Dolomite
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -112.600

A peak wind gust of 66 mph was recorded by the I-80 at MP 79 Timpie mesonet station.

Thunderstorm Wind, Tooele

When
June 19, 2:00 PM MST
Where
Tooele County, 2.14 mi SSE of Ellerbeck
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.720, -112.560

A peak wind gust of 64 mph was measured by the I-80 at MP 81 Dolomite mesonet station.

Thunderstorm Wind, Tooele

When
June 19, 2:00 PM MST
Where
Tooele County, 1.25 mi ESE of Delle
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.760, -112.760

A peak wind gust of 61 mph was recorded by the I-80 at MP 71 East Delle mesonet station.

Thunderstorm Wind, Salt Lake

When
June 19, 2:15 PM MST
Where
Salt Lake County, 2.09 mi W of Garfield
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -112.210

A peak wind gust of 61 mph was measured by the Kennecott Marina mesonet station.

Thunderstorm Wind, Weber

When
June 19, 2:30 PM MST
Where
Weber County, 8.06 mi SSW of Little Mtn
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
41.150, -112.330

A peak wind gust of 69 mph was recorded by the Fremont Island mesonet station.

Thunderstorm Wind, Box Elder

When
June 19, 2:30 PM MST
Where
Box Elder County, 7.76 mi NNE of Lakeside
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
41.330, -112.850

A peak wind gust of 78 mph was measurd by the Gunnison Island mesonet staion.

Thunderstorm Wind, Utah

When
June 19, 2:40 PM MST
Where
Utah County, 8.87 mi ESE of Cedar Vly
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.280, -111.940

The Lake Mountain mesonet station recorded a peak wind gust of 59 mph.

Thunderstorm Wind, Salt Lake

When
June 19, 2:45 PM MST
Where
Salt Lake County, 1.73 mi SW of Sugar House
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.730, -111.770

A peak wind gust of 61 mph was recorded by the Parley's Canyon at Quarry mesonet station.

Thunderstorm Wind, Salt Lake

When
June 19, 2:50 PM MST
Where
Salt Lake County, 0.87 mi SE of Sugar House
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.740, -111.740

The Mount Aire Canyon mesonet station recorded a peak wind gust of 60 mph.

Thunderstorm Wind, Weber

When
June 19, 3:00 PM MST
Where
Weber County, 1.04 mi W of Roy
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
41.170, -112.040

Shingle damage occurred to a home.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2022Every state in 2022This day in weather historyThe tornado archive for Utah, 2022Warnings in Utah, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1043310, 1043296, 1043298, 1043314, 1043311, 1043301, 1043307, 1043317, 1043303, 1043370, 1043332, 1043333, 1043364, 1043335, 1043336, 1043338, 1043341, 1043366, 1043342, 1043343, 1043345, 1043346, 1043347, 1043348, 1043349, 1043350, 1043351, 1043352, 1043353, 1043355, 1043357, 1043358, 1043359.